Alert archive / Wyoming / High Wind Warnings in 2023
High Wind Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 2, 2023, 1:24 AM MST for 4 counties in Wyoming. It took effect at Feb 2, 2023, 2:00 PM MST. It was in force for 24 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 2, 2023, 1:24 AM MST (08:24 UTC)
- In effect from
- Feb 2, 2023, 2:00 PM MST
- Expired
- Feb 3, 2023, 2:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 5:48 PM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 2, 8:54 PM MST | HIGH SUST WINDS 40 | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. AVERAGE SUSTAINED WINDS 40 MPH FOR PAST HOUR. PEAK WIND GUST 52 MPH AT 824 PM. |
| Feb 3, 2:00 AM MST | HIGH SUST WINDS 40 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS AVERAGING 40 MPH OVER THE PAST HOUR. MAX WIND GUST 52 MPH AT 148 AM. |
| Feb 3, 2:37 AM MST | HIGH SUST WINDS 44 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE SUSTAINED WINDS OF 40 MPH OR GREATER FROM 1208 AM THROUGH 237 AM. PEAK WIND GUST 54 MPH AT 117 AM. |
| Feb 3, 3:40 AM MST | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 42 MPH. |
| Feb 3, 5:00 AM MST | HIGH SUST WINDS 42 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 40 MPH OR GREATER FOR PAST HOUR. PEAK WIND GUST 55 MPH. |
| Feb 3, 6:04 AM MST | HIGH SUST WINDS 43 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 40 MPH OR GREATER FOR PAST HOUR. PEAK WIND GUST 56 MPH AT 532 AM. |
| Feb 3, 6:34 AM MST | NON-TSTM WND GST 59 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 49 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437 WWUS75 KCYS 020824 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 124 AM MST Thu Feb 2 2023 WYZ110-030000- /O.CAN.KCYS.HW.W.0009.000000T0000Z-230202T1500Z/ /O.UPG.KCYS.HW.A.0010.230202T2100Z-230203T2100Z/ /O.NEW.KCYS.HW.W.0010.230202T2100Z-230203T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 124 AM MST Thu Feb 2 2023 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...North Snowy Range Foothills. * WHEN...From 2 PM this afternoon to 2 PM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. Expect dangerous travel conditions due to icy roadways and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ106-116-030000- /O.UPG.KCYS.HW.A.0010.230203T0300Z-230203T2100Z/ /O.NEW.KCYS.HW.W.0010.230203T0200Z-230203T2100Z/ Central Laramie Range and Southwest Platte County- South Laramie Range- Including the cities of Bordeaux, Buford, Pumpkin Vine, and Vedauwoo 124 AM MST Thu Feb 2 2023 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 PM MST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Central Laramie Range and Southwest Platte County and South Laramie Range. * WHEN...From 7 PM this evening to 2 PM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. Expect dangerous travel conditions due to icy roadways and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ117-030000- /O.NEW.KCYS.HW.W.0010.230203T0200Z-230203T2100Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 124 AM MST Thu Feb 2 2023 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 PM MST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range Foothills. * WHEN...From 7 PM this evening to 2 PM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. Expect dangerous travel conditions due to icy roadways and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
5 follow-up statements
586 WWUS75 KCYS 021322 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 622 AM MST Thu Feb 2 2023 WYZ110-030000- /O.CON.KCYS.HW.W.0010.230202T2100Z-230203T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 622 AM MST Thu Feb 2 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST FRIDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...North Snowy Range Foothills. * WHEN...From 2 PM this afternoon to 2 PM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. Expect dangerous travel conditions due to icy roadways and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ106-116-117-030000- /O.CON.KCYS.HW.W.0010.230203T0200Z-230203T2100Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 622 AM MST Thu Feb 2 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM MST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Central Laramie Range and Southwest Platte County and South Laramie Range. * WHEN...From 7 PM this evening to 2 PM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. Expect dangerous travel conditions due to icy roadways and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
142 WWUS75 KCYS 022125 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 225 PM MST Thu Feb 2 2023 WYZ110-031200- /O.CON.KCYS.HW.W.0010.000000T0000Z-230203T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 225 PM MST Thu Feb 2 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...North Snowy Range Foothills. * WHEN...From 2 PM this afternoon to 2 PM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. Expect dangerous travel conditions due to icy roadways and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-117-031200- /O.CON.KCYS.HW.W.0010.230203T0200Z-230203T2100Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 225 PM MST Thu Feb 2 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM MST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Central Laramie Range and Southwest Platte County and South Laramie Range and South Laramie Range Foothills. * WHEN...From 7 PM this evening to 2 PM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. Expect dangerous travel conditions due to icy roadways and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
881 WWUS75 KCYS 030302 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 802 PM MST Thu Feb 2 2023 WYZ110-031215- /O.CON.KCYS.HW.W.0010.000000T0000Z-230203T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 802 PM MST Thu Feb 2 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY... * WHAT...West to southwest winds 35 to 45 MPH with gusts up to 70 MPH. * WHERE...North Snowy Range Foothills. * WHEN...Until 2 PM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. Expect dangerous travel conditions due to icy roadways and periods of blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or more can lead to property damage. && $$ WYZ106-116-117-031215- /O.CON.KCYS.HW.W.0010.000000T0000Z-230203T2100Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 802 PM MST Thu Feb 2 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY... * WHAT...West to southwest winds 30 to 40 MPH with gusts up to 65 MPH. * WHERE...Central Laramie Range and Southwest Platte County and South Laramie Range and South Laramie Range Foothills. * WHEN...Until 2 PM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. Expect dangerous travel conditions due to icy roadways and periods of blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or more can lead to property damage. && $$
789 WWUS75 KCYS 030850 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 150 AM MST Fri Feb 3 2023 WYZ110-040015- /O.NEW.KCYS.HW.A.0011.230204T0600Z-230205T0600Z/ /O.CON.KCYS.HW.W.0010.000000T0000Z-230203T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 150 AM MST Fri Feb 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 65 mph. For the High Wind Watch, west winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...North Snowy Range Foothills. * WHEN...For the High Wind Warning, until 2 PM MST this afternoon. For the High Wind Watch, from this evening through Saturday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. Expect dangerous travel conditions due to icy roadways and periods of blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ106-116-117-040015- /O.NEW.KCYS.HW.A.0011.230204T0900Z-230205T0600Z/ /O.CON.KCYS.HW.W.0010.000000T0000Z-230203T2100Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 150 AM MST Fri Feb 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Central Laramie Range and Southwest Platte County, South Laramie Range and South Laramie Range Foothills. * WHEN...For the High Wind Warning, until 2 PM MST this afternoon. For the High Wind Watch, from late tonight through Saturday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. Expect dangerous travel conditions due to icy roadways and periods of blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
731 WWUS75 KCYS 032044 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 144 PM MST Fri Feb 3 2023 WYZ110-040445- /O.EXP.KCYS.HW.W.0010.000000T0000Z-230203T2100Z/ /O.UPG.KCYS.HW.A.0011.230204T0600Z-230205T0600Z/ /O.NEW.KCYS.HW.W.0011.230204T0600Z-230205T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 144 PM MST Fri Feb 3 2023 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY... ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...North Snowy Range Foothills. * WHEN...From 11 PM Friday until 11 PM Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-117-040445- /O.EXP.KCYS.HW.W.0010.000000T0000Z-230203T2100Z/ /O.UPG.KCYS.HW.A.0011.230204T0900Z-230205T0600Z/ /O.NEW.KCYS.HW.W.0011.230204T0900Z-230205T0600Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 144 PM MST Fri Feb 3 2023 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 PM MST SATURDAY... ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Central Laramie Range and Southwest Platte County, South Laramie Range and South Laramie Range Foothills. * WHEN...From 2 AM Saturday until 11 PM Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 1, 10:19 PM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Feb 1, 10:19 PM MST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1019 PM MST Wed Feb 1 2023
.UPDATE...
Issued at 748 PM MST Wed Feb 1 2023
Quick update to issue a High Wind Warning for the North Snowy Range
Foothills until 8 AM Thursday. Arlington recently gusted to 63 MPH,
with a few WYDOT sensors close to high wind criteria. Low level
gradients are progged to peak tonight before decreasing Thursday
morning.
&&
.SHORT TERM...(This evening through Friday)
Issued at 147 PM MST Wed Feb 1 2023
Tonight...Fortunately, winds have decreased at our southeast Wyoming
wind prone locations, allowing the High Wind Warnings to expire.
Northwest flow aloft continues overnight and with decent mixing and
a moderating airmass, minimum temperatures will not be as cold as
this morning, though still some relatively colder readings in the
river valleys. With parts of the interstates still closed due to
blowing and drifting snow and continuation of gusty winds, we will
extend the Winter Weather Advisory through the overnight for the
Bordeaux area. With conditions improving near Arlington and over the
I-80 Summit, we will cancel the Advisory.
Thursday...Even more welcome thawing temperatures will be felt as
the airmass moderates and with 700 mb temperatures rising to near -5
Celsius, though the widespread snowpack will again limit potential
warming and have undercut guidance maxima again. Our local wind
model, as well as the 850/700 mb Craig to Casper height gradients
suggest strong winds may return to Arlington and Elk Mountain by
late afternoon, thus we have issued a High Wind Watch for those
locations beginning at mid afternoon.
Thursday night...As low level gradients increase during the evening,
and especially the 850/700 mb Craig to Casper height gradients and
our local wind model look more favorable, winds should begin to
increase at Bordeaux and over the I-80 Summit, so we will issue a
High Wind Watch for these areas beginning in the evening. Decent
low level mixing will make for a little less cold temperatures,
with slightly warmer minimums along the I-25 corridor where winds
will be higher.
Friday...The flow aloft will back to westerly as the ridge aloft is
flattened, and with the 850/700 mb Craig to Casper height gradients
relaxing somewhat and mid level winds decreasing in the afternoon,
we feel fairly confident that winds will subside enough to warrant
ending the High Wind Watch by mid afternoon. 700 mb temperatures
rise even moreso to 0 Celsius, yielding maximum temperatures in the
30s for our western valleys, and 40s for locations east of I-25,
with snowfield again limiting the potential warmup.
.LONG TERM...(Friday night through Wednesday)
Issued at 147 PM MST Wed Feb 1 2023
The long term forecast remains on track for a prolonged period of
elevated to high winds across the wind prone areas, and perhaps a
bit of snow developing across the region early next week.
The winds are still the main focus of the long term, with the
potential for near daily high winds for the wind prones Friday
night through Monday. Friday night, both pressure and height
gradients begin to steepen further due to an incoming upper-level
shortwave. As a result, winds aloft will hover in the 50 to 55 kt
range. Great downward omegas also exist to help mix these winds
down to the surface. Previous GFS model runs showed stronger winds
aloft, but the newest 12Z run has trended that down a bit. The
potential for high winds is there, although it is marginal, with
gusts in the 55 to 65 MPH likely. Best timing to see high winds
would be late Friday night/early Saturday morning through Saturday
evening. Winds will ease again Sunday under an upper-level ridge,
but return again late Sunday night as a 250 mb jet moves over the
CWA and an incoming cold front steepens gradients once again.
Again, looks like it will mainly effect the wind prone areas of
Arlington/Elk Mountain, Bordeaux, and the Interstate-80 summit in
the south Laramie Range.
Next snow chance looks to be Monday, although little to no snow
accumulation looks likely for most plains locations. In fact, the
newest deterministic GFS run only shows snow for the mountains, and
none for the lower elevations. ECMWF shows more widespread
precipitation and it lasting through Tuesday for the mountains.
Either way, neither the GFS or ECMWF ensembles show much in the way
of any accumulation for the plains. As of now, the mountains are the
only place likely to see accumulating snow, though snow amounts may
stay sub-advisory.
Although 700 mb temperatures rise to about 0C over the weekend,
decided to drop high temperatures a bit below NBM guidance.
Persistent snowpack will likely keep temperatures on the cool side.
Regardless, many places will see temperatures in the 30s and 40s
over the weekend. Monday's cold front will drop high temperatures
about 5 to 10 degrees.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1017 PM MST Wed Feb 1 2023
Mostly VFR conditions expected to persist through the 06Z TAF
period. Winds will overall decrease overnight with generally
light and variable winds. Skies will remain mostly clear with the
occasional SCT to BKN high clouds near 25,000 feet. KCDR may
briefly see MVFR conditions due to low cigs between 17Z and 22Z
due to a backdoor cold front pushing in.
&&
.FIRE WEATHER...
Issued at 147 PM MST Wed Feb 1 2023
No concerns based on projected winds and relative humidities.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until 6 AM MST Thursday for WYZ106.
High Wind Watch from Thursday evening through Friday afternoon
for WYZ106-116.
High Wind Warning until 8 AM MST Thursday for WYZ110.
High Wind Watch from Thursday afternoon through Friday afternoon
for WYZ110.
NE...None.
&&
UPDATE...MAJ
SHORT TERM...RUBIN
LONG TERM...SF
AVIATION...LK
FIRE WEATHER...RUBINHazardous weather outlook, Feb 1, 8:19 PM MST, 5 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cheyenne WY 819 PM MST Wed Feb 1 2023 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115- 117>119-030330- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range Foothills-Central Laramie County- East Laramie County- 819 PM MST Wed Feb 1 2023 This hazardous weather outlook is for portions of Panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Patchy areas of blowing and drifting snow will continue reducing visibilities at times. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Breezy to windy conditions on occasion over the next several days could produce patchy blowing snow and hazardous travel. .Spotter information statement... Spotter activation will not be required. WYZ106-110-116-030330- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- 819 PM MST Wed Feb 1 2023 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT A High Wind Warning is in effect for the North Snowy Range Foothills including the Interstate 80 corridor between Laramie and Rawlins until 8 AM Thursday. Gusts up to 65 MPH are expected. A Winter Weather Advisory remains in effect until 6 AM Thursday for the Central Laramie Range and Southwest Platte County for blowing and drifting snow. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A High Wind Watch remains in effect from 2 PM Thursday to 2 PM Friday for the North Snowy Range Foothills including Arlington and Elk Mountain. A High Wind Watch remains in effect from 8 PM Thursday to 2 PM Friday for the Central and South Laramie Range and Southwest Platte County including Bordeaux and Vedauwoo. Additional periods of strong winds will be possible this weekend. .Spotter information statement... Spotter activation will not be required.
In the hours before
Local storm report, Feb 1, 7:41 PM MST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
741 PM MST WED FEB 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
02/01/2023 M63 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
&&Local storm report, Feb 1, 8:12 PM MST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
812 PM MST WED FEB 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
02/01/2023 M61 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
&&Local storm report, Feb 2, 12:00 AM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1200 AM MST THU FEB 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HIGH SUST WINDS 1 NNW ARLINGTON 41.60N 106.21W
02/01/2023 M40 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE. SUSTAINED WINDS 40 MPH OR GREATER
FOR PAST HOUR. PEAK WIND GUST 54 MPH AT 1036 PM.
&&
GCCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 7:37 PM MST | High Wind Warning | CYS | Albany, Carbon | 6 hr |
Nearby
High Wind Warnings in Wyoming, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.